Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Novelon?

Dear doc, i am 37 yrs. and had an ectopic pregnancy 6 weeks ago where i took out my right side fallopian tube. The doc recommend that i use novelon contraceptive to prevent another pregnancy. Is that ok? Does novelon inteferes with your hormones to cause a bad side effect? Is it harmful in any way?
Mon, 8 Mar 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Novelon is a combination of two drugs used for contraception. As these drugs consist synthetic hormones, therefore, increasing the level of these hormones in the body. This raised level of hormones may definitely cause some unwanted effects like weight gain, falling of hairs, acne or darkening of skin, breast tenderness, increased BP etc., and in rare cases embolism causing some serious effects like deep vein thrombosis, pulmonary embolism, stroke or heart attack. However, these effects are mainly temporary and resolve themselves with stoppage of drug. Your doctor seems right in prescribing you this drug weighing the risks vs benefits of it.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Fallopian tube


What are the side effects of Novelon?

Hi, Novelon is a combination of two drugs used for contraception. As these drugs consist synthetic hormones, therefore, increasing the level of these hormones in the body. This raised level of hormones may definitely cause some unwanted effects like weight gain, falling of hairs, acne or darkening of skin, breast tenderness, increased BP etc., and in rare cases embolism causing some serious effects like deep vein thrombosis, pulmonary embolism, stroke or heart attack. However, these effects are mainly temporary and resolve themselves with stoppage of drug. Your doctor seems right in prescribing you this drug weighing the risks vs benefits of it. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician